Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 193, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 13, 2005, 1:42 PM CDT for Vernon County, Missouri. It was in force for 18 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 1:42 PM CDT (18:42 UTC)
- Expired
- Aug 13, 2005, 2:00 PM CDT
- In force
- 18 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 1:55 PM CDT | TSTM WND DMG | 4 Se Nevada, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED TREES. |
| Aug 13, 1:55 PM CDT | TSTM WND DMG | 4 Se Nevada, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 131842
SVRSGF
MOC217-131915-
/O.NEW.KSGF.SV.W.0193.050813T1842Z-050813T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
142 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON COUNTY IN WEST CENTRAL MISSOURI.
* UNTIL 215 PM CDT.
* AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF NEVADA...
AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR WALKER BY 150 PM CDT.
NEAR SCHELL CITY BY 210 PM CDT.
THE TOWNS OF MILO AND HARWOOD ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN
INDOOR SHELTER AND STAY AWAY FROM WINDOWS.
LAT...LON 3779 9440 3771 9431 3780 9409 3803 9408
3805 9414 3804 9420
$$
CRAMER1 follow-up statement
000
WWUS53 KSGF 131900
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CDT SAT AUG 13 2005
MOC217-131910-
/O.CAN.KSGF.SV.W.0193.000000T0000Z-050813T1915Z/
VERNON MO-
200 PM CDT SAT AUG 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR VERNON COUNTY HAS BEEN
CANCELLED...
AT 156 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3779 9440 3771 9431 3780 9409 3803 9408
3805 9414 3804 9420
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 11:48 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 13, 11:48 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1148 AM CDT SAT AUG 13 2005 .DISCUSSION... FORECAST LOOKS RIGHT ON TRACK AND MADE ONLY SOME MINOR ADJUSTMENTS TO MAX TEMPS. PULSE THUNDERSTORMS ARE ERUPTING ACROSS THE REGION LATE THIS MORNING IN RESPONSE TO DIURNAL HEATING AND A TROPICAL LIKE AIRMASS IN PLACE. THE 12Z SOUNDING INDICATED GOOD POTENTIAL FOR PULSE SEVERE STORMS THIS AFTERNOON...WITH MICROBURSTS BEING THE PRIMARY HAZARD. CHANCE TO LIKELY POPS IN THE GRIDS COVERS THIS WELL AND DECIDED TO NOT MAKE ANY CHANGES TO ONGOING WEATHER AND POP GRIDS. MIXED LAYER CAPES HAVE INCREASED TO APPROXIMATELY 1500 J/KG WITH DOWNDRAFT CAPES ON THE ORDER OF 1000 J/KG...WHICH IS SUFFICIENT FOR WET MICROBURSTS. STAY TUNED. && .AVIATION... LIKE YESTERDAY...UPDRAFTS ARE GOING UP AT RANDOM AROUND THE SPRINGFIELD AIRPORT. NONE OF WHICH APPEAR TO BE AFFECTING THE RUNWAY WITHIN THE NEXT HOUR OR SO. WILL LEAVE THUNDER OFFICIALLY OUT OF THE TAF IN THE SHORT TERM...AND INCLUDE A VCTS. HOWEVER...FLIGHT CONDITIONS ARE BOUND TO DETERIORATE WITHIN THE NEXT 12 HOURS OR SO...AS A FRONT IS SCHEDULED TO MAKE PROGRESS TOWARD SOUTHWEST MISSOURI. A BAND OF SHOWERS AND THUNDERSTORMS WILL FOLLOW...MOST LIKELY AFFECTING THE SPRINGFIELD AIRPORT LATE THIS AFTERNOON AND THIS EVENING. THE JOPLIN AIRPORT WILL BE AFFECTED BY STORMS SOONER THAN SPRINGFIELD...AND WILL ADVERTISE THIS IN THE TAFS. && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. CRAMER
Hazardous weather outlook, Aug 13, 1:00 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT AUG 13 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED STRONG TO SEVERE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS UP TO 60 MPH AND SMALL HAIL. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. HOWEVER THE STORMS WILL BE CONCENTRATED NORTH OF INTERSTATE 44. DISCUSSION: A NEARLY STATIONARY FRONT STRETCHING FROM CENTRAL MISSOURI TO SOUTH CENTRAL KANSAS WILL INTERACT WITH A VERY MOIST AND MODERATELY UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE MORE NUMEROUS ALONG AND NORTH OF INTERSTATE 44 CLOSER TO THE FRONT. A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS...BUT ATMOSPHERIC CONDITIONS ARE NOT CONDUCIVE TO ORGANIZED SEVERE WEATHER. THUNDERSTORMS WILL CONTINUE TONIGHT MAINLY ALONG AND NORTH OF INTERSTATE 44. VERY HEAVY RAIN WILL LIKELY FALL IN THE STRONGER STORMS WITH RAINFALL AMOUNTS POSSIBLY EXCEEDING TWO INCHES. LOCALIZED FLOODING COULD DEVELOP WHERE STORMS TRACK OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERAL ROUNDS OF THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA INTO EARLY NEXT WEEK AS THE FRONT STALLS ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER. SPOTTERS ARE ENCOURAGED TO RELAY HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:18 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 59 min |
| Aug 13, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 39 min |
| Aug 13, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 50 min |
| Aug 13, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 50 min |
| Aug 13, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Morgan | 82 min |
| Aug 13, 3:45 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 77 min |
| Aug 13, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 72 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.